Alert archive / New York / Special Marine Warnings in 2017
Special Marine Warning 49, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Jun 27, 2017, 12:40 AM EDT. It was in force for 80 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2017, 12:40 AM EDT (04:40 UTC)
- Expired
- Jun 27, 2017, 2:00 AM EDT
- In force
- 80 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
The radar
The Buffalo radar (KBUF), 49 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 12:52 AM EDT | HAIL 0.5 | 2 Nne Derby, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 380 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
950
WHUS51 KBUF 270440
SMWBUF
LEZ041-061-270600-
/O.NEW.KBUF.MA.W.0049.170627T0440Z-170627T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1240 AM EDT TUE JUN 27 2017
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
LAKE ERIE FROM SILVER CREEK TO THE BUFFALO HARBOR...
* UNTIL 200 AM EDT.
* AT 1237 AM EDT...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING STRONG
WINDS WERE LOCATED ALONG A LINE EXTENDING FROM LAKE ERIE BEACH TO
9 NM NORTHWEST OF VAN BUREN POINT...MOVING NORTHEAST AT 35 KNOTS.
HAZARD...WIND GUSTS 34 KNOTS OR GREATER...AND SMALL HAIL.
WATERSPOUTS ARE ALSO POSSIBLE.
SOURCE...RADAR INDICATED.
IMPACT...WATERSPOUTS CAN EASILY OVERTURN BOATS AND CREATE LOCALLY
HAZARDOUS SEAS. SMALL CRAFT COULD BE DAMAGED IN BRIEFLY
HIGHER WINDS AND SUDDENLY HIGHER WAVES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO SAFE HARBOR UNTIL HAZARDOUS WEATHER PASSES.
&&
LAT...LON 4249 7977 4257 7963 4283 7894 4288 7892
4289 7884 4285 7880 4279 7882 4267 7896
4266 7901 4263 7902 4254 7913 4252 7939
4256 7941 4251 7948
TIME...MOT...LOC 0437Z 234DEG 35KT 4265 7906 4256 7959
WATERSPOUT...POSSIBLE
HAIL...<.75IN
WIND...>34KTS
$$
THOMAS2 follow-up statements
257
FZUS71 KBUF 270515
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
115 AM EDT TUE JUN 27 2017
LEZ041-061-270600-
/O.CON.KBUF.MA.W.0049.000000T0000Z-170627T0600Z/
115 AM EDT TUE JUN 27 2017
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 200 AM EDT...
FOR THE FOLLOWING AREAS...
LAKE ERIE FROM SILVER CREEK TO THE BUFFALO HARBOR...
AT 110 AM EDT...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING STRONG
WINDS WERE LOCATED ALONG A LINE EXTENDING FROM ATHOL SPRINGS TO 11
NM NORTH OF VAN BUREN POINT...MOVING NORTHEAST AT 10 KNOTS.
HAZARD...WIND GUSTS 34 KNOTS OR GREATER...AND SMALL HAIL.
WATERSPOUTS ARE ALSO POSSIBLE.
SOURCE...RADAR INDICATED.
IMPACT...WATERSPOUTS CAN EASILY OVERTURN BOATS AND CREATE LOCALLY
HAZARDOUS SEAS. SMALL CRAFT COULD BE DAMAGED IN BRIEFLY
HIGHER WINDS AND SUDDENLY HIGHER WAVES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO SAFE HARBOR UNTIL HAZARDOUS WEATHER PASSES.
&&
LAT...LON 4249 7977 4257 7963 4283 7894 4288 7892
4289 7884 4285 7880 4279 7882 4267 7896
4266 7901 4263 7902 4254 7913 4252 7939
4256 7941 4251 7948
TIME...MOT...LOC 0510Z 240DEG 11KT 4276 7886 4265 7939
WATERSPOUT...POSSIBLE
HAIL...<.75IN
WIND...>34KTS
$$
THOMAS622
FZUS71 KBUF 270600
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
200 AM EDT TUE JUN 27 2017
LEZ041-061-270609-
/O.EXP.KBUF.MA.W.0049.000000T0000Z-170627T0600Z/
200 AM EDT TUE JUN 27 2017
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 200 AM EDT...
THE AFFECTED AREAS WERE...
LAKE ERIE FROM SILVER CREEK TO THE BUFFALO HARBOR...
THE THUNDERSTORMS HAVE WEAKENED AND NO LONGER POSE A SIGNIFICANT
THREAT TO BOATERS.
LAT...LON 4249 7977 4257 7963 4283 7894 4288 7892
4289 7884 4285 7880 4279 7882 4267 7896
4266 7901 4263 7902 4254 7913 4252 7939
4256 7941 4251 7948
TIME...MOT...LOC 0559Z 228DEG 34KT 4281 7885 4290 7908
$$
THOMASWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jun 26, 10:43 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 26, 10:43 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1043 PM EDT Mon Jun 26 2017
.SYNOPSIS...
Unseasonably cool temperatures with showers and thunderstorms
will continue through Tuesday. The upper level disturbances
responsible for the cool and unsettled weather will move east
Wednesday with a return to warmer temperatures by mid-week.
&&
.NEAR TERM /THROUGH TUESDAY/...
While much of the convection from earlier this evening has weakened
or dissipated...the environment is still very unstable. The 00z KBUF
sounding depicted over 1400 j/kg of CAPE...and amounts will be in
excess of 2000 j/kg over Lake Erie where the water temp is >70 deg.
That being said...storms are trying to re fire on an outflow
boundary that pushed through the BUF metro around 8 PM. This
boundary extends southwest to Lake Erie and could serve to spark the
lake induced convection that has been advertised for several days.
This convection could become rather strong with areas of heavy rain
likely. Fortunately...the expected band of lake effect rain should
move from south to north during the overnight so that one area
should not pick up excessive rainfall amounts. Lapse rates to cloud
base will exceed 10 deg c/km and with no cap...we can expect plenty
of thunder and lightning as convective cloud depths will be greater
than 20k ft. Initially...a 240-250 flow will be in place. This will
direct lake effect rain showers parts of Chautauqua COunty and
especially the southern half of Erie county.
During the course of the night...the lake effect activity should
consolidate into a more organized plume that will push north across
the northern half of Erie County...including the BUF Metro area. The
rain will likely be heavy at times and should be accompanied by some
thunder and lightning. Given the very efficient nature of lake
induced pcpn (esp rain)...rainfall rates in excess of an inch an
hour will be possible. Localized flooding will not be out of the
question.
Off Lake Ontario...the airmass will not be quite as unstable and
will have less fetch to work with...so the lake effect rain showers
are not expected to be as organized nor as heavy. Will keep chc pops
in place for much of the Eastern Lake Ontario region...especially
north of the Tug Hill.
Outside of these lake effect areas...it will be partly to mostly
cloudy and generally rainfree after 9 PM. Temperatures tonight will
bottom out between the low-mid 50s on the lake plains to the mid and
upper 40s across the Southern Tier and for sites est of the Tug
Hill.
On Tuesday...the lake effect rain will weaken and dissipate as the
strong late June heating will break apart the lake driven
convection. Nevertheless...scattered showers and thunderstorms can
be expected as the core of the Lake Huron shortwave will pass
directly across our region. H85 temps in the vcnty of 4c will once
again establish very steep low level lapse rates...so any subtle
boundaries will be able to focus convection that could support
torrential downpours and small hail. Temperatures Tuesday afternoon
will only make it into the 60s.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
Following the upper shortwave, lingering showers will dissipate
off Lake Erie Tuesday Night while those off Lake Ontario will
persist through the night, albeit weakening towards daybreak.
It will be another cool night with lows generally dropping into
the low 50s and interior valleys down into the upper 40s.
Wednesday will begin to transition to a bit of a warmer pattern as
high pressure moves across the Ohio Valley and a west to
southwest flow develops across the region. Expect fair weather
across much of the region with the exception of the north
country where the lingering cyclonic flow aloft will keep more
clouds and the risk of showers through midday. Temperatures,
while somewhat milder reaching into the low 70s will still be
below normal.
On Thursday the first in a series of surface waves will bring the
likelihood of showers and thunderstorms and the threat of locally
heavy rain. Temperatures continue their slow upward trend with highs
Thursday in the mid to upper 70s.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A series of systems will affect the region from Thursday night
through at least Saturday and possibly Sunday. As is often the case
during the summer, rainy periods are not expected to last too long
and there will be several-hour periods of dry weather, but not long
enough to keep any particular day complete dry any part of WNY.
Thus expect at least a chance of showers for each 12 hour
period through Sunday.
Thursday night...The first of a series of systems should move
through on Thursday and drop a frontal system across the region
during or by Thursday night. Thus have a likely chance of showers
and possible thunderstorms in the forecast.
Friday...The frontal system should continue into PA with weak
ridging aloft. This should mean a lower threat for showers overall,
but still non-zero. The lowest threat should near/N of Lake Ontario
while areas toward the PA border will have a higher threat for
measurable rain.
Friday night and Saturday...The next system will move into the Great
Lakes region and will drag the frontal band back north (warm front)
across the region. This will be followed by another frontal system
later on Saturday (cold front).
Saturday night and Sunday...Finally the last shortwave associated
with the long wave trough over the east will bottom out over the
Great Lakes region. Expect a continued threat for showers, with
some lake shadows east of the lakes for Sunday.
Sunday night and Monday...this period should be dry with weak high
pressure moving overhead. This isn't a guarantee this far out,
but if the timing of the current pattern holds, the natural
progression should be subsidence behind the Sunday system, with
the exception of isolated summer convection on lake breeze
convergent regions by Monday afternoon.
Daily temperatures won't stray too far off normals for this time of
year, with highs in the mid 70s to near 80 and lows mostly in the
60s. Humidity levels will vary, with some nights possibly
warranting A/C while in the warm sector, but at this time don't see
any extreme sultry days or nights for late into the week/weekend.
&&
.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
While VFR conditions are anticipated across western and north
central New York tonight...there will be some issues to contend
with. Fairly significant lake effect rain will develop east of
Lake Erie after 05z. It is likely that moderate to heavy rain
within the increasingly well structured band could produce MVFR
conditions at KBUF between 09z and 12z.
On Tuesday...the lake driven convection will fall apart during the
initial daylight hours. The attention will then turn to more
scattered showers and thunderstorms as the core of a mid level
disturbance will pass over the region. Again...while short lived
MVFR conditons will be possible with any of the storms...VFR
conditons will prevail.
Outlook...
Wednesday...Mainly VFR.
Thursday through Saturday...VFR/MVFR with a chance of showers
and thunderstorms.
&&
.MARINE...
Small craft advisories have been dropped for the BUF Harbor/Upper
Niagara River and for the western portion of Lake Ontario from the
mouth of the IAG River to Hamlin Beach as winds and waves have
dropped below small craft advisory criteria.
The only other change to the marine package has been to add the
potential for waterspouts with any showers on Lake erie tonight and
Tuesday morning. A convective cloud depth in excess of 20k ft with a
lake delta t of 18c will be quite conducive for waterspout
development. In fact...when examining the Szilagyi waterspout
nomogram...it places this event square in the center of the most
favorable parameters.
The main concern for tonight will be the residual convection over
Lake Ontario to the east of Irondequoit Bay...and particularly the
convection will undoubtably fire up on Lake Erie as a result of lake
effect processes. On going convection at 01z over the Ohio
nearshore waters of Lake erie should track up the lake and may be
the match stick to 'light' the convection on this end of the lake.
The 00z KBUF sounding already depicted 1400 j/kg of CAPE...so when
you add +70 deg f lake water to that environment...you will easily
generate +2000 j/kg of CAPE with lapse rates exceeding 10 deg c/km
in the lowest 5 k ft.
On Tuesday...a persistent southwest graident will once again support
gusty winds as high as 30 knots on Lake Erie. A long lived small
craft advisory will still be in place for this body of water...and
it is possible that the BUF Harbor and Upper IAG River will once
again have to be added.
Lighter winds will promote sub-advisory wave action on the lakes
from Tuesday night and Wednesday. Winds and waves will again
increase Thursday ahead of the next frontal system pushing toward
the eastern Great Lakes.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until midnight EDT Tuesday night for
LEZ040-041.
&&
SYNOPSIS...AR
NEAR TERM...RSH
SHORT TERM...LEVAN
LONG TERM...ZAFF
AVIATION...RSH
MARINE...RSHHazardous weather outlook, Jun 26, 10:31 PM EDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 1031 PM EDT Mon Jun 26 2017 NYZ010-085-280245- Northern Erie-Southern Erie- 1031 PM EDT Mon Jun 26 2017 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. An unusually chilly airmass will encourage the development of steady lake effect rain overnight for sites from Buffalo southwards. This rain will be accompanied by thunder and lightning...and could be heavy at times. There will be a low risk for localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Lake effect rain will be found over the southern half of Erie County Tuesday morning. Again...this rain could be heavy at times. Otherwise the probability for widespread hazardous weather will be low during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>008-011>014-020-021-280245- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Genesee-Wyoming-Livingston-Ontario-Cattaraugus-Allegany- 1031 PM EDT Mon Jun 26 2017 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-280245- Chautauqua- 1031 PM EDT Mon Jun 26 2017 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. An unusually chilly airmass will also encourage the development of steady lake effect rain tonight...mainly for sites near Lake Erie and over the northern third of the county. This rain will be accompanied by thunder and lightning...and could be heavy at times. There will be a low risk for localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Lake effect rain will be found over the county Tuesday morning... especially near Lake Erie and for sites north of Sinclairville. Again...the rain could be heavy at times. Otherwise the probability for widespread hazardous weather will be low during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-280245- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1031 PM EDT Mon Jun 26 2017 This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-042>045-062>065-SLZ022-024-280245- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 1031 PM EDT Mon Jun 26 2017 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Jun 26, 7:28 PM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
728 PM EDT MON JUN 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 2 WNW GRANBY CENTER 43.35N 76.51W
06/26/2017 M1.00 INCH OSWEGO NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1701202
ZAFFLocal storm report, Jun 26, 8:39 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
839 PM EDT MON JUN 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 2 NE HEMLOCK 42.80N 77.59W
06/26/2017 M0.50 INCH LIVINGSTON NY SOCIAL MEDIA
&&
EVENT NUMBER BUF1701203
JAMLocal storm report, Jun 26, 9:11 PM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
911 PM EDT MON JUN 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL PENFIELD 43.13N 77.48W
06/26/2017 E0.50 INCH MONROE NY PUBLIC
&&
EVENT NUMBER BUF1701204
JAMLocal storm report, Jun 26, 9:12 PM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BUFFALO NY
912 PM EDT MON JUN 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL 5 ESE ATTICA 42.84N 78.19W
06/26/2017 E1.00 INCH WYOMING NY EMERGENCY MNGR
0548 PM HAIL PENFIELD 43.13N 77.48W
06/26/2017 E0.50 INCH MONROE NY PUBLIC
0553 PM HAIL 2 NE HEMLOCK 42.80N 77.59W
06/26/2017 M0.50 INCH LIVINGSTON NY SOCIAL MEDIA
0700 PM HAIL 2 WNW GRANBY CENTER 43.35N 76.51W
06/26/2017 M1.00 INCH OSWEGO NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1701201 BUF1701204 BUF1701203 BUF1701202
JAMThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:52 AM EDT | Beach Hazards Statement | BUF | Chautauqua, Erie | 19 hr |
| Jun 27, 8:10 AM EDT | Special Weather Statement | BUF | Erie | 65 min |
| Jun 27, 9:09 AM EDT | Special Weather Statement | BUF | Erie | 66 min |
| Jun 27, 9:10 AM EDT | Special Weather Statement | BUF | Jefferson | 65 min |
| Jun 27, 10:14 AM EDT | Special Marine Warning | BUF | 31 min | |
| Jun 27, 10:28 AM EDT | Special Weather Statement | BUF | Erie | 62 min |
| Jun 27, 12:15 PM EDT | Special Weather Statement | BUF | Jefferson | 60 min |
| Jun 27, 12:42 PM EDT | Special Weather Statement | BUF | Oswego | 48 min |
| Jun 27, 1:14 PM EDT | Special Weather Statement | BUF | Lewis | 61 min |
| Jun 27, 5:04 PM EDT | Special Weather Statement | BUF | Cayuga | 56 min |
| Jun 27, 6:12 PM EDT | Special Weather Statement | BUF | Erie | 48 min |
| Jun 27, 7:03 PM EDT | Special Weather Statement | BUF | Wyoming | 27 min |
| Jun 27, 7:56 PM EDT | Special Weather Statement | BUF | Wyoming | 34 min |
Nearby
Special Marine Warnings in New York, 2017Every special marine warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.